Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 61, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 22, 2017, 2:50 AM CDT. It took effect at Jun 22, 2017, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2017, 2:50 AM CDT (07:50 UTC)
- In effect from
- Jun 22, 2017, 7:00 AM CDT
- Expired
- Jun 22, 2017, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
242 WHUS73 KMKX 220750 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 AM CDT THU JUN 22 2017 ...GUSTY SOUTHWEST TO SOUTH WINDS... LMZ643-221600- /O.NEW.KMKX.SC.Y.0061.170622T1200Z-170622T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 250 AM CDT THU JUN 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * WINDS: INCREASING TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. WINDS BECOMING SOUTH TO SOUTHEAST LATE MORNING AND AFTERNOON. * WAVES: INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-221600- /O.NEW.KMKX.SC.Y.0061.170622T1200Z-170623T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 250 AM CDT THU JUN 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: INCREASING TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. WINDS BECOMING SOUTH TO SOUTHEAST LATE MORNING AND AFTERNOON. * WAVES: INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
2 follow-up statements
936 WHUS73 KMKX 221438 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 AM CDT THU JUN 22 2017 ...GUSTY SOUTH TO SOUTHWEST WINDS TODAY... LMZ643-222100- /O.CON.KMKX.SC.Y.0061.000000T0000Z-170622T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 938 AM CDT THU JUN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS: SOUTH TO SOUTHWEST 15 TO 20 KNOTS BY LATER THIS MORNING...WITH FREQUENT GUSTS TO 25 KNOTS. WINDS BECOMING SOUTH THIS AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-222245- /O.CON.KMKX.SC.Y.0061.000000T0000Z-170623T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 938 AM CDT THU JUN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: SOUTH TO SOUTHWEST 15 TO 20 KNOTS BY LATER THIS MORNING...WITH FREQUENT GUSTS TO 25 KNOTS. WINDS BECOMING SOUTH THIS AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
151 WHUS73 KMKX 222021 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 PM CDT THU JUN 22 2017 ...GUSTY SOUTH TO SOUTHWEST WINDS INTO EARLY EVENING... LMZ643-222130- /O.CAN.KMKX.SC.Y.0061.000000T0000Z-170622T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 321 PM CDT THU JUN 22 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. GUSTS HAVE REMAINED BELOW 22 KNOTS FOR MOST OF TODAY. THUS, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LMZ644>646-230000- /O.CON.KMKX.SC.Y.0061.000000T0000Z-170623T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 321 PM CDT THU JUN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS...WITH GUSTS UP TO 25 KNOTS INTO EARLY THIS EVENING. WINDS WILL THEN WEAKEN. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 2:47 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 22, 2:47 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
247 AM CDT Thu Jun 22 2017
.SHORT TERM...
Today...Forecast Confidence is Medium...
A strong 125 knot upper level jet in the zonal flow across the
U.S. Canadian border will move east, as a trough begins to
develop north of Montana and North Dakota. This causes the jet to
become more southwest tonight. Upper divergence and 700 mb upward
motion increases over central Wisconsin this afternoon and across
the south tonight.
Forecast sounding show a capped environment later this morning,
and into the afternoon. Mesoscale models suggest a round of severe
storms later this afternoon over central Wisconsin, near the
advancing cold front with a weakening of the cap, that could reach
our northern areas late this afternoon.
Given the expected mean layer Zero to 1 km mixed layer CAPE around
2000 Joules/kg, and deep layer/low level shear, damaging winds
and large hail are the primary threat, but EHI values also
indicate that a potential of a tornado can not be ruled out,
especially toward early evening. The Storm Prediction Center has
the entire forecast area in a Slight Risk of severe. Heavy
rainfall is also a concern, given the precipitable water values
approaching 2 inches.
Tonight...Forecast Confidence is Medium.
The main focus for this period is the risk for severe thunderstorms
and heavy rainfall.
The low amplitude wave will progress east-southeast from the
northern Great Plains toward Wisconsin. An increase in westerly
mid to upper tropospheric flow will accompany the wave, with jet-
level divergence maximized this evening. Respectable height falls
will precede the wave's arrival with synoptic scale forcing for
ascent maximized early Tonight. Deep layer moisture will be in
place ahead of the wave, with low-level forcing provided via
frontogenesis along a southward sinking cold front. All of this
suggests a good environment for continued thunderstorm
development.
This will provide around 35 knots of speed shear in the 0-6 km
layer, with around 25 knots occuring in the lowest kilometer. Some
directional shear will also be present in the low levels, as the
flow backs south-southwesterly. This shear profile would
potentially support both multicell and supercell storm modes, with
a risk for damaging winds and hail. The combination of low level
directional and speed shear also presents a tornado risk.
Moderate instability expected into the early evening, with
dewpoints well into the 60s, and Zero to 1 km CAPE values still
around 2000 joules/kg at 10 pm south of the front. This
environment would be supportive of both large hail and damaging
wind gusts, in addition to the tornado threat, especially
southeast into the mid to late evening.
After Midnight CAPE values decrease ahead of the front far
southeast, and the severe threat decreases. meanwhile the rest of
the forecast area will be behind the cold front.
.LONG TERM...
.Friday and Saturday...Forecast confidence is High.
Surface low pressure will pull away from the region with northwest
flow lingering behind it. An upper trough will dominate with a
shortwave moving through during the afternoon. The upper jet will
shift southward directly over southern WI, pushing the favorable
divergent flow area well south of the region. Low level lapse
rates will be steep and with mixing we'll be close to tapping
25-30 knot winds at 850mb. The GFS continues to be the only one
spitting out some showers. Soundings are showing a lot of dry air
so will keep a dry forecast going. Temperatures will be a little
cooler with the influence of the trough.
A strong shortwave trough will dig through on Saturday. Models are
in better agreement showing some afternoon warm air advection
precip. Most models show very little to no cape so will hold off
on thunder mention. Temperatures will be even cooler with the
reinforcing trough.
.Sunday through Wednesday...Forecast confidence is Medium.
The upper trough lingers through Sunday and shortwave activity
continues Sunday and Monday. There is a lot of model variability
with instability. Cooler temperatures will continue.
A mid level ridge starts to push into the region on Tuesday and
temperatures start to rebound. Surface high pressure slides
southwest of the state. Tuesday looks dry then there are timing
differences of the next system moving through. Low pressure will
move through sometime after Tuesday bringing the best chance for
rain and thunderstorms.
&&
.AVIATION(09Z TAFS)...
Strongest storms will remain north of Fond du Lac and Sheboygan
early this morning, however scattered showers/thunderstorms are
developing farther south, so there is a chance of showers this
morning. Otherwise, most of Thursday should be quiet until a line
of storms tracks through southern WI Thu evening.
Low level wind shear is going on tonight and then gusty southwest
winds are expected during the daytime hours on Thursday.
There is a chance of MVFR or lower ceilings behind the line of
storms/cold front late Thursday night.
&&
.MARINE...
Gusty southwest winds around 25 knots are expected Today, which
may should south to southeast as a Lake Breeze tries to push along
the shore areas. Winds should not be as gusty over the cool waters
due to a low level stable layer. Will issue a Small Craft advisory
for the gusty shore winds. Thunderstorms are expected this
evening, and some may be severe. There is a chance of
thunderstorms during the afternoon, especially north areas toward
sheboygan.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 7 AM this morning to 7 PM CDT this
evening for LMZ644>646.
Small Craft Advisory from 7 AM this morning to 4 PM CDT this
afternoon for LMZ643.
&&
Today/Tonight and Aviation/Marine...Hentz
Friday through Wednesday...MarquardtHazardous weather outlook, Jun 21, 9:43 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 943 PM CDT Wed Jun 21 2017 WIZ046-047-051-052-056>060-062>072-221200- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 943 PM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight There are small chances for thunderstorms late this evening and through the overnight hours. If thunderstorms develop, there is a risk for large hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There are chances for thunderstorms during the day Thursday. Then a line of thunderstorms will track southeastward across southern Wisconsin from early evening through the overnight hours. There is a Slight Risk for severe storms during this period. Large hail, damaging winds, a few tornadoes and heavy rainfall are the hazards. There are small chances for thunderstorms Saturday and Sunday, and again Tuesday night. There are chances for storms on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Thursday afternoon into Thursday night. LMZ643>646-221200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 943 PM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There is a chance for thunderstorms north of Port Washington. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Southwest winds will approach Small Craft Advisory levels during the day on Thursday. There are chances for thunderstorms during the day Thursday. Then a line of thunderstorms will track southeastward across southern Wisconsin from early evening through the overnight hours. There is a Slight Risk for severe storms during this period. Large hail, damaging winds, a few tornadoes and heavy rainfall are the hazards. There are small chances for thunderstorms Saturday and Sunday, and again Tuesday night. There are chances for storms on Monday. Cronce www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:04 AM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 26 min |
| Jun 22, 4:39 AM CDT | Special Weather Statement | MKX | Columbia, Fond du Lac | 36 min |
| Jun 22, 5:16 AM CDT | Special Weather Statement | MKX | Sheboygan | 14 min |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.